CPS Safety Watch/Alert: High Alert Medications

April 6, 2015    |   By: Calevir

PSOAlert!The Center for Patient Safety is issuing a Safety Alert based on industry data and recent findings from event data being submitted to the PSO.  The following areas of concern have been reported to the PSO:

  • A pediatric patient receives a higher than standard dose of Propofol and requires resuscitation.
  • A battery fails on an insulin IV pump and goes unnoticed.
  • Approximately one in every five reported PSO medication events involves a high alert medication such as anticoagulants (warfarin, heparin, Lovenox), Propofol, insulin, hypoglycemic agents, opioids and so forth. Events relate to prescribing, dispensing, administering and monitoring errors.

BLOG:

PSO Case Law: Ungurian v. Beyzman, et al., 2020 PA Super 105:

A recent Pennsylvania case shows how courts narrowly interpret the PSQIA, ignoring the D & A pathway and the clear language of the Final Rule. (Ungurian v. Beyzman, et al., 2020 PA Super 105). The cour

Joint Commission New Sentinel Event Alert 61: Managing the Risks of Direct Oral Anticoagulants:

The Center for Patient Safety wants to share this important harm-prevention advice from The Joint Commission and its Sentinel Event Alert: Managing the Risks of Direct Oral Anticoagulants. The Joint Commis

CPS Safety Watch/Alert – Culture Can Improve the Control of Multi-Drug Resistant Organisms:

Issue: A number of events reported co CPS’ Patient Safety Organization (PSO) demonstrate poor handoff communication about the patients’ infectious disease status Examples include: Patient with

Read More

RESOURCES:

The Center for Patient Safety believes that collaboration and sharing are the best ways to drive improvement. We strive to provide the right solutions and resources to improve healthcare safety and quality.